Di-Gesic is produced from the combination of dextropropoxyphene hydrochloride and paracetamol. The drug is indicated to relieve minor to moderate pain when other analgesics fail to provide adequate pain control.
“The recommended intake of Di-Gesic for adults is two tablets every four hours when necessary.”
According to the National Suicide Prevention Strategy for England, every year 300 to 400 citizens in Wales and England commit suicide by intentionally taking overly high dosages of drugs containing dextropropoxyphene.
Did You Know?
The combination of paracetamol and dextropropoxyphene provides greater effects like painkiller than when each substance is taken separately.
Di-Gesic Overdose Symptoms
The recommended intake of Di-Gesic for adults is two tablets every four hours when necessary. Since Di-Gesic is a highly addictive substance, patients are warned against taking more than the prescribed dosage.
The signs of an overdose on Di-Gesic are comparable to those of opioid overdose. Here are some of the most common symptoms of Di-Gesic overdose:
- Respiratory depression
- Hypoxia and cyanosis
- Dilated pupils
- Cheyne-Stokes respiration
When an overdose occurs, heart rate and blood pressure are typically normal at first. Then blood pressure drops and cardiac functions deteriorate. This episode is followed by circulatory collapse and pulmonary edema. To prevent this situation, adequate ventilation should be restored immediately and respiratory depression should be corrected promptly.
Conduction delay and cardiac arrhythmias may also occur. Due to the retention of hypercapnoea and the formation of lactic acid during the anaerobic glycolysis process, a combination of metabolic-respiratory acidosis may take place. If huge amounts of salicylates are ingested, acidosis may be more serious, and death becomes a possibility. It’s important to learn the proper Di-Gesic detox and withdrawal treatment to avoid the fatal effects of overdose and addiction.
If you suspect someone you know is battling an addiction to Di-Gesic, call us today on for reference to a reputable addiction treatment facility. If the person shows any Di-Gesic overdose symptoms, dial 911 right away.
Did You Know?
Substances containing dextropropoxyphene in excessive amounts are the major cause of deaths related to drug use. This is true regardless of whether these substances are taken alone or in association with other central nervous system depressants, along with alcohol. Deaths occurring within the first hour of overdose are common.
Di-Gesic Overdose Treatment
“Naloxone, a narcotic antagonist, is known to lessen the severity of respiratory depression…”
The first few minutes of treatment should be focused on restoring ventilation and creating a clear airway. To this end, mechanical ventilation may be necessary. If pulmonary edema occurs, positive pressure respiration is emphatically required. Naloxone, a narcotic antagonist, is known to lessen the severity of respiratory depression, and prompt administration of 0.4 mg to 2 mg is desirable, especially via intravenous injection.
If the improvement in respiratory function is not sufficient, naloxone should be repeatedly administered every 2 to 3 minutes. This is because the length of action of naloxone is brief. If the patient shows no response after 10 mg of the antagonist has been administered, Di-Gesic overdose may not be present.
Did You Know?
There is no evidence showing that Di-Gesic is safe for use during pregnancy. Thus pregnant women should not take this drug, unless the possible benefits offset the potential hazards as determined by a physician.
Overdose Treatment for Children
For children, the initial dosage of naloxone depends on their body weight. The standard formula is 0.01 mg per 1 kg of body weight. If the obtained improvement is not sufficient, the dosage is increased to 0.1 mg per 1 kg of body weight. If intravenous administration of naloxone is not possible, subcutaneous or intramuscular administration in separated doses is the alternative way.
During the treatment or rehab process, monitoring via electrocardiogram is paramount. Immediate correction of acidosis, hypoxia, and electrolyte disruption, when present, may prevent the occurrence of cardiac complications and may boost the efficacy of medications administered to reestablish the heart’s normal functions.
If you are considering or actively seeking treatment for Di-Gesic addiction, give us a call on so we can help you achieve recovery from addiction and transition back to a healthy, sober lifestyle.
Did You Know?
Continuous intake of Di-Gesic in amounts greater than 800 mg a day may cause convulsions and toxic psychosis. Even one dose of 1200 mg of Di-Gesic may lead to convulsions.